MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-XT
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 11/20/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2025 a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with a grade of 4+, an enlarged atrium, dilated annulus, and a 6mm2 mitral valve area on a patient with a medical history of heart failure (hf), renal disease, coronary artery disease (cad).Two mitraclip xtw clips were inserted and deployed on the mitral valve without issues.A third clip, a mitraclip xt (50304a1041), was then inserted and deployed on the mitral valve.However, post deployment, imaging revealed chordal rupture and that the clip had detached from the posterior mitral leaflet (pml) and remained attached to the anterior mitral leaflet (aml) (single leaflet device attachment/slda).To stabilize the clip, a fourth clip, a mitraclip ntw (50313a2091), was inserted, and grasping was performed.However, difficulties grasping and capturing the leaflets occurred.Therefore, the clip was removed from the patient.The procedure was discontinued, and the mr was reduced to a grade of 3+.On (b)(6), 2025, the patient died due to heart failure (hf) and severe mr.It was noted that the clips were stable on the leaflets.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.Based on available information, a cause for the reported incomplete coaptation- single leaflet device attachment (slda) could not be determined.The reported chordal rupture is likely a cascading effect of the slda.The cause of the reported recurrent mitral valve insufficiency/ regurgitation (mr) could not be determined.Per the medical review, the cause of the reported death appears primarily due to underlying heart failure, with possible worsening due to the procedure.Mr, heart failure, tissue injury, and death, are listed in the instructions for use as known possible complications associated with the mitraclip procedures.The reported unexpected medical intervention was a result of case-specific circumstances as an additional clip (same procedure) was attempted to be implanted.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2025 a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with a grade of 4+, an enlarged atrium, dilated annulus, and a 6cm2 mitral valve area on a patient with a medical history of heart failure (hf), renal disease, coronary artery disease (cad).Two mitraclip xtw clips were inserted and deployed on the mitral valve without issues.A third clip, a mitraclip xt (50304a1041), was then inserted and deployed on the mitral valve.However, post deployment, imaging revealed chordal rupture and that the clip had detached from the posterior mitral leaflet (pml) and remained attached to the anterior mitral leaflet (aml) (single leaflet device attachment/slda).To stabilize the clip, a fourth clip, a mitraclip ntw (50313a2091), was inserted, and grasping was performed.However, difficulties grasping and capturing the leaflets occurred.Therefore, the clip was removed from the patient.The procedure was discontinued, and the mr was reduced to a grade of 3+.On (b)(6) 2025, the patient died due to heart failure (hf) and severe mr.It was noted that the clips were stable on the leaflets.Subsequent to the previously filed report, additional information was received that the patient died on (b)(6) 2025.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL NORTHPOINT REG 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23811897
Report Number2135147-2025-07395
Device Sequence Number7707273
Product Code NKM
UDI-Device Identifier05415067037404
UDI-Public(01)05415067037404(17)260303(10)50304A1041
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Model NumberCDS0706-XT
Device Catalogue NumberCDS0706-XT
Device Lot Number50304A1041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER, 2 IMPLANTED CLIPS.
Outcome Attributed to Adverse Event Death; Required Intervention; Other;
Patient Age73 YR
Patient SexMale
Patient Weight92 KG